Georgia, 2001

Hail in Georgia, July 7, 2001

July 7, 2001 · NWS JAX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:30 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 7, 1:30 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SAT JUL 07 2001

PUBLIC...MODELS AGREE ON PUSHING SFC RIDGE WELL TO THE S OF FL
PENINSULA AS UPR LVL HI OVER CNTRL US NUDGES EWD AND AMPLIFIES UPR
TROF OFF THE ERN SEABOARD...WHICH WILL ALLOW FOR SOME OF THE HEAT
ACRS THE SRN US TO MOVE INTO THE AREA UNDER LLVL W TO SW FLOW. HEAT
INDICES WL RANGE FM 100 TO 105 SUN AND MON...AND HV ADDED TO
ZFP...WITH SOME SCATTERED MAX TEMPS IN THE UPR 90S BOTH DAYS. UPR
LVL FLOW FM THE NW ARND THE UPR RDG WL MAKE FOR HARD TO TIME
EMBEDDED S/W'S...BUT MODELS AGREE ON INCRG PW'S TO JUST OVER 2
INCHES BY MON. WL ADD DIURNAL FLAVOR TO ZFP FOR AFTN/EVE TSTMS BUT
WOULD NOT BE SUPRISED IF MCC/MCS MOVES FM TN VLY INTO FCST AREA
OVERNIGHT SUN NGT...BUT TOO FAR OUT TO PEG THIS. WL HAV 30-40% POPS
ON SUN AND 40-60% POPS ON MON...WITH THE HIEST ACRS NE FL. SFC TROF
AMPLIFYING DOWN E COAST INTO NE FL...MAY NOT ALLOW A SEA BREEZE TO
FORM ON MON...SO WL BE HOT RIGHT OUT TO THE COAST.

MARINE...WINDS GENLY ELY ARND 10 KTS WITH SEAS RUNNING 2 TO 4 FEET.
MAJOR CHG IN THE NXT COUPLE OF DAYS WL BE INCRG SW FLOW WHICH WL
BUILD OFFSHORE SEAS TO 5 FT BY MONDAY AND POSSIBLY 6 FT TUE AND WED.

FIRE WX...NO HEADLINES.

PRELIM
AMG 70/95/72/95 2334
SSI 75/92/76/92 2345
JAX 72/94/74/94 2345
GNV 71/93/72/92 2436

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...HESS.
FIRE WX/AVIATION...CARROLL.

In the hours before

Special weather statement, Jul 7, 10:20 AM EST, 5 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1120 AM EDT SAT JUL 07 2001

...SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY...
...SLIGHT CHANCE OF RIP CURRENTS AT AREA BEACHES...

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DURING THE LATE
AFTERNOON AND EVENING HOURS...MAINLY OVER THE INTERIOR SECTIONS. THE
STORMS WILL DRIFT SLOWLY SOUTH WHEN THEY DEVELOP.

HAIL...WIND GUSTS OF 45 MPH...AND FREQUENT DEADLY LIGHTNING ARE
EXPECTED WITH THE STRONGEST STORMS. DUE TO THE SLOW MOTION OF THE
THUNDERSTORMS...HEAVY DOWNPOURS ARE LIKELY. MOVE INSIDE AT THE FIRST
SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER.

STORM SPOTTERS SHOULD REMAIN ALERT FOR SELF ACTIVATION...IN THE LATE
AFTERNOON AND EVENING.

DUE TO EAST SWELLS...A DEVELOPING ONSHORE SEA BREEZE...AND AN
OUTGOING TIDE...THERE IS A SLIGHT CHANCE OF RIP CURRENTS AT AREA
BEACHES TODAY. FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED
THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The Jacksonville radar (KJAX), 98 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Brantley

When
July 7, 3:58 PM EST
Where
Brantley County, Hortense
Measured
0.75 in hail
Reported by
UTILITY COMPANY
Coordinates
31.333, -81.967

Hail, Camden

When
July 7, 3:59 PM EST
Where
Camden County, Harriets Bluff
Measured
0.75 in hail
Reported by
UTILITY COMPANY
Coordinates
30.867, -81.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257714, 5257713.